ИВМ СО РАН ПоискEnglish
Ресурсы :: статьи
институт
структура
сотрудники
конференции
семинары
ученый совет
совет молодых ученых
профсоюз
техническая база
история
фотогалерея

исследования
разработки
экспедиции
эл. архив
годовые отчеты

ссылки
библиотека
документы
адреса и телефоны
 

Rate of steady-state reconnection in an incompressible plasma

Erkaev N. V., Semenov V. S., Alexeev H. K., Biernat H. K.
Physics of Plasmas. — 2001. — Vol. 8. — ь 11. — P. 4800–4811.

Download

Full text of the article [pdf, 284 Kb, in english]

Abstract

The reconnection rate is obtained for the simplest case of two-dimensional ~2D! symmetric reconnection in an incompressible plasma. In the short note @Erkaev et al., Phys. Rev. Lett. 84, 1455 ~2000!#, the reconnection rate is found by matching the outer Petschek solution and the inner diffusion region solution. Here the details of the numerical simulation of the diffusion region are presented and the asymptotic procedure which is used for deriving the reconnection rate is described. The reconnection rate is obtained as a decreasing function of the diffusion region length. For a sufficiently large diffusion region scale, the reconnection rate becomes close to that obtained in the Sweet-Parker solution with the inverse square root dependence on the magnetic Reynolds number Re m, determined for the global size of the current sheet. On the other hand, for a small diffusion region length scale, the reconnection rate turns out to be very similar to that obtained in the Petschek model with a logarithmic dependence on the magnetic Reynolds number Re m. This means that the Petschek regime seems to be possible only in the case of a strongly localized conductivity corresponding to a small scale of the diffusion region. c 2001 American Institute of Physics. @DOI: 10.1063/1.1410112#